My husband has decided to stop taking his immunosupressents (liver transplantee) It has been 11 years since he had the transplant. He tells me that he is 100% sure that he doesn\'t need them. I am concerned that he is doing this for other reasons than just to prove he doesn\'t need them to live. It is difficult as he is not displaying the usual signs of suicidal intentions but something is just not right. I don\'t know who to talk to or how to get him help. He just says, I am doing this because it is my body and I don\'t believe I need these pills anymore. I feel like he is using his medication as a self destruct button. I am the only one that knows he is doing this. If his family knew they would go crazy, I believe it would drive him further away. I am worried.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.